Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 26, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at May 7, 2014, 11:26 AM CDT for 5 counties in Kansas; Cheyenne County, Colorado. It took effect at May 7, 2014, 4:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2014, 11:26 AM CDT (16:26 UTC)
- In effect from
- May 7, 2014, 4:00 PM CDT
- Expired
- May 7, 2014, 9:52 PM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Gove County, KS, Greeley County, KS, Logan County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 70 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4519 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
540 WWUS73 KGLD 071626 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1026 AM MDT WED MAY 7 2014 ...WINDY CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON THROUGH EARLY EVENING... COZ092-KSZ027>029-041-042-080030- /O.NEW.KGLD.WI.Y.0026.140507T2100Z-140508T0300Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 1026 AM MDT WED MAY 7 2014 /1126 AM CDT WED MAY 7 2014/ ...WIND ADVISORY IN EFFECT FROM 3 PM MDT /4 PM CDT/ THIS AFTERNOON TO 9 PM MDT /10 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM MDT /4 PM CDT/ THIS AFTERNOON TO 9 PM MDT /10 PM CDT/ THIS EVENING. * PEAK WINDS...SUSTAINED AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING/DURATION...FROM MID AFTERNOON THROUGH EARLY EVENING. * OTHER IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO AS LOW AS ONE MILE ESPECIALLY NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
1 follow-up statement
348 WWUS73 KGLD 080252 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 852 PM MDT WED MAY 7 2014 COZ092-KSZ027>029-041-042-080400- /O.CAN.KGLD.WI.Y.0026.000000T0000Z-140508T0300Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 852 PM MDT WED MAY 7 2014 /952 PM CDT WED MAY 7 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS ACROSS THE ADVISORY AREA HAVE DECREASED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at May 7, 6:45 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, May 7, 6:45 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
545 AM MDT WED MAY 7 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 225 AM MDT WED MAY 7 2014
EARLY MORNING WV IMAGERY AND RAP H5 ANALYSIS SHOW DEEPENING TROUGH
CURRENTLY CENTERED OVER THE GREAT BASIN WITH SW FLOW EXTENDING
ACROSS CENTRAL ROCKIES AND PLAINS. AT THE SURFACE LOW PRESSURE
CURRENTLY EXTENDS FROM EASTCENTRAL COLORADO ACROSS THE TRI STATE
REGION WITH A STATIONARY FRONT BISECTING THIS FEATURE GENERALLY
ALONG AND SOUTH OF INTERSTATE 70. A DRY LINE EXTENDING ACROSS CENTRAL
KS HAS BEEN BACKING UP TOWARDS THE EASTERN PART OF OUR CWA.
PARTICULARLY LOW CONFIDENCE IN FORECAST FOR TODAY AS A RESULT OF THE
LINGERING STATIONARY FRONT AND INCONSISTENCIES BETWEEN GUIDANCE ON
EVOLUTION OF SURFACE LOW AND FRONT TIMING AS UPPER TROUGH SHIFTS
EAST INTO THE PLAINS. THIS IS A REFLECTION OF MODEL DIFFERENCES ON
EVOLUTION/TRACK OF CLOSED H5/H7 LOW CENTERS ACROSS THE PLAINS
TODAY/TONIGHT. WE COULD SEE WIDE RANGING IMPACTS DEPENDING ON ALL OF
THE ABOVE MENTIONED VARIANCES ON BOTH OUR RFW...A POSSIBLE WIND
ADVISORY...AND POTENTIAL SEVERE THUNDERSTORM DEVELOPMENT ACROSS THE
NORTHERN HALF OF OUR CWA. THERE IS SO MUCH SPREAD BETWEEN MODELS
FROM THE I-70 CORRIDOR NORTH ALL I WAS UNCOMFORTABLE DOING MORE THAN
NUDGING TOWARDS THE LATEST BLENDS/NAM TRENDS. THIS PUTS THE SE HALF
OF OUR CWA NEAR WIND ADVISORY CRITERIA...AND ANOTHER ROW OF COUNTIES
WITHIN RFW CRITERIA. REGARDING THE CURRENT RFW AND POSSIBLE WIND
ADVISORY...CONFIDENCE IS JUST TOO LOW TO MAKE HIGHLIGHT CHANGES.
BASED ON EVOLUTION OF SURFACE FEATURES WE COULD SEE THUNDERSTORM
INITIATION AND SEVERE POTENTIAL BY MIDDAY FURTHER SOUTH (I-70
CORRIDOR) BEFORE ANY PRIMARY THUNDERSTORM CHANCES TRANSITION NORTH
AND WEST. WE WILL NEED TO MONITOR AND ADJUST AS CONFIDENCE INCREASE
BASED ON REAL TIME DATA AND NEW RUNS OF SHORT RANGE GUIDANCE TO GET
A BETTER HANDLE ON SENSIBLE WEATHER OVER OUR CWA THROUGH THIS
EVENING.
AS UPPER LOW TRANSITIONS EAST A COLD FRONT EVENTUALLY WILL PUSH SOUTH
TONIGHT BEFORE STALLING ACROSS THE SOUTHERN PART OF OUR CWA. BESIDES
COMPLICATING THE TEMP FORECAST...THIS FEATURE COULD ACT AS A FOCUS FOR
ADDITIONAL SHOWER/THUNDERSTORM DEVELOPMENT AS A SECONDARY SHORTWAVE
TROUGH MOVES ACROSS THE NORTHERN PLAINS BEHIND THE INITIAL UPPER
LOW. I USED A CONSENSUS BLEND OF TEMPS THROUGH FRI AND LINGERED POPS
THROUGH FRI NIGHT TO ACCOUNT FOR LIFT/MOISTURE ALONG FRONT AND
ASSOCIATE WITH WEAK TROUGH PASSAGE. WHILE TEMPS SHOULD RETURN TO
NEAR SEASONAL VALUES...IT DOES LOOK LIKE WE HAVE POTENTIAL FOR LOW
TEMPS TO DROP WELL BELOW NORMAL IN THE 30S...AND ACTUALLY WITHIN
FROST ADVISORY CRITERIA.
.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 215 AM MDT WED MAY 7 2014
WESTERLY ZONAL FLOW ALOFT WILL BE PRESENT ACROSS THE HIGH PLAINS
SATURDAY...WHICH WILL BRING BENIGN CONDITIONS ACROSS THE FORECAST
AREA. A POSITIVELY TILTED UPPER LEVEL TROUGH WILL BEGIN TO MOVE INTO
THE GREAT BASIN REGION AND CONTINUE TO PROGRESS INTO THE TRI STATE
AREA SATURDAY NIGHT. MODEL RUNS DIFFER AS TO THE LOCATION OF THE
ENSUING TROUGH AS WELL AS THE TIMING OF THE PASSAGE OF THE TROUGH
AXIS THROUGH THE REGION...BUT THIS WEATHER MAKING SYSTEM SHOULD
AFFECT THE AREA SOMETIME BETWEEN THE SATURDAY NIGHT TO MONDAY NIGHT
TIME FRAME. MOST MODEL FORECASTS INDICATE A SHORTWAVE RIDGE WILL
MOVE INTO THE HIGH PLAINS ONCE THE TROUGH AXIS MOVES EASTWARD ON
TUESDAY...BUT THE GEM MODEL HAS THE UPPER LEVEL LOW SYSTEM BECOMING
CUT OFF OVER THE HIGH PLAINS REGION. TENDED TO SIDE WITH THE DRY
FORECAST AS THE ECMWF...GFS AND DGEX FORECASTS INDICATE THE RIDGE.
THE MAIN CONCERN FOR THE LONG TERM FORECAST PERIOD WILL BE THE
CHANCES FOR THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY.
THUNDERSTORMS AND PRECIPITATION CHANCES MAY LINGER INTO TUESDAY IF
THE FLOW ALOFT BECOMES CUT OFF...WHICH WILL AID IN MORE
PRECIPITATION PRODUCTION. LATEST MODEL FORECASTS PLACE THE GREATEST
MID AND LOWER LEVEL JET SPEEDS AND HIGHEST AREAS OF INSTABILITY WELL
TO THE EAST OF THE FORECAST AREA FOR THE PERIOD FOR GREATEST
PRECIPITATION POTENTIAL...SO THUNDERSTORM ACTIVITY IS NOT EXPECTED
TO BECOME SEVERE.
DUE TO THE ZONAL FLOW PATTERN SATURDAY FOLLOWED BY A PUSH OF COOLER
AIR ALOFT WITH THE TROUGH PATTERN...TEMPERATURES THROUGH THE LONG
TERM PERIOD WILL BE NEAR TO SLIGHTLY BELOW NORMAL WITH HIGHS
GENERALLY IN THE MID 60S TO LOWER 70S. LOW TEMPERATURES WILL SPAN
DURING THIS PERIOD BETWEEN THE LOW TO UPPER 40S...WITH SOME SPOTS IN
EASTERN COLORADO DIPPING INTO THE UPPER 30S.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 545 AM MDT WED MAY 7 2014
EARLY IN THE TAF PERIODS LOW LEVEL MOISTURE POOLING NORTH OF
STATIONARY FRONT WILL LEAD TO VIS VARYING FROM 4-7SM OVER NW KS
AND SW NE THROUGH ABOUT 15Z. NOT CONFIDENT ENOUGH TO PUT MVFR VIS
IN TAF...SO LIMITED VIS RESTRICTION TO 6SM AS THIS LIGHT FOG IS
FAIRLY PATCHY. AS FRONT LIFTS NORTH TODAY AND SURFACE LOW DEEPENS
GUSTY SOUTH WINDS WILL DEVELOP WITH GUSTS TO 30KT AT KGLD AND
AROUND 20-25KT AT MCK. A LOT OF SPREAD ON GUIDANCE ON TIMING OF
THIS FRONT AND A POTENTIAL COLD FRONT TONIGHT. FOR NOW SHOWED
WIND SHIFT TO W-NW TONIGHT AT BOTH TERMINALS BASED ON LATEST
NAM/RAP. WITH SLOWER WARM FRONT IT LOOKS LIKE A FEW THUNDERSTORMS
COULD DEVELOP AROUND BOTH TERMINALS...HOWEVER AT THIS TIME
CONFIDENCE WAS TOO LOW IN INITIATION OR COVERAGE TO ADD MENTION TO
TAFS.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 9 PM
MDT /10 PM CDT/ THIS EVENING FOR KSZ013>016-027>029-041-042.
CO...RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR COZ253-254.
NE...NONE.
&&
SHORT TERM...DR
LONG TERM...MK
AVIATION...DRHazardous weather outlook, May 7, 4:09 AM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 309 AM MDT WED MAY 7 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 309 AM MDT WED MAY 7 2014 /409 AM CDT WED MAY 7 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SIGNIFICANT RED FLAG CONDITIONS ARE EXPECTED SOUTH OF A LENORA KANSAS TO FLAGLER COLORADO LINE...WITH WINDY CONDITIONS AND DRY AIR IN PLACE THIS AFTERNOON BEHIND A WARM FRONT LIFTING NORTH. ISOLATED THUNDERSTORMS MAY DEVELOP AS FAR SOUTH AS INTERSTATE 70 MIDDAY AS THIS FRONT LIFTS NORTH. THUNDERSTORM ACTIVITY SHOULD THEN TRANSITION NORTHWARD AND INCREASE IN COVERAGE OVER NORTHEAST COLORADO AND SOUTHWEST NEBRASKA LATE THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THESE STORM MAY BECOME SEVERE WITH GOLF BALL SIZE HAIL AND DAMAGING WINDS POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORM THURSDAY AND THURSDAY NIGHT ACROSS THE AREA. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. TEMPERATURES THURSDAY NIGHT MAY DROP INTO THE MIDDLE 30S OVER PARTS OF THE AREA...WITH FROST POSSIBLE AT SHELTERED LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. DR
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:14 PM CDT | Special Weather Statement | GLD | Cheyenne | 16 min |
| May 7, 4:26 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 49 min |
| May 7, 4:40 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 65 min |
| May 7, 5:07 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 53 min |
| May 7, 5:13 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 62 min |
| May 7, 3:33 PM CDT | Special Weather Statement | GLD | Kit Carson | 12 min |
| May 7, 3:36 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 39 min |
| May 7, 4:44 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 61 min |
| May 7, 5:44 PM CDT | Tornado Warning | GLD | Yuma | 46 min |
| May 7, 6:29 PM CDT | Tornado Warning | GLD | Yuma | 46 min |
Nearby
Wind Advisories in Kansas, 2014Wind Advisories in Colorado, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.